MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL45
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? are there pictures of the damaged device available? is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.
 
Event or Problem Description
It was reported that a patient underwent a robotic assisted partial nephrectomy procedure on (b)(6) 2021 and a fibrin sealant preparation device was used after tumor removal during defect closure.The white spray tip was removed prior to use so the product could be dripped in multiple locations.After being moved to use the last amount of product on the hilum of the kidney, it was noticed that the orange rubber o-ring had broken off.It was quickly grabbed and removed along with the empty device.The procedure was completed successfully with a three-minute delay.The broken o-ring was removed successfully without the need of additional intervention.There were no adverse consequences for the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/28/2021.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/14/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/25/2021.Additional information was requested, and the following was obtained: 1.What is the lot number? the lot # is 5114464.2.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no, there was a slight delay as the surgeon found and removed the broken o-ring, but no impact to the patient nor the vistaseal product¿s efficacy.3.Are there pictures of the damaged device available? no pictures.4.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Yes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 7/15/2021 investigation summary
=
> one vstl45 was returned, attached to a vst10 device.No white spray tips were returned.The o-ring was returned, and it was split open on one side.There were signs of wear at the threaded connector indicating that a device was used to steer the end of the tip in the area where the o-ring sits.However, it is unknown what actually caused the o-ring to break off.There are no other signs of damage to the o-ring aside from the area that split.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d7a, d9, h3, h6.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11809323
Report Number2210968-2021-04453
Device Sequence Number19698172
Product Code MZM
UDI-Device Identifier10705031462724
UDI-Public10705031462724
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberVSTL45
Device Catalogue NumberVSTL45
Device Lot Number5114464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/12/2021
05/25/2021
05/28/2021
07/07/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date05/26/2021
05/28/2021
06/14/2021
07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1